I went through menopause on the earlier side of normal at around... 43-44 years old but didn't realize it as a normal day for our family is super stressful as one of our kids was diagnosed with cancer at two years old. I thought irregular periods were just from stress, didn't think too much about it. Then I noticed lots of hair loss which brought me to dermatologist who then recommended I see an endocrinologist. The endo ran some tests, determined I was in menopause and knew how upset I was about losing so much hair so she started me on finasteride, estrogen and progesterone. Started taking iron, biotin and more calcium and vitamin d also. I also started using Rogaine per dermatologist suggestion. This was in April 2016. it seemed to help things but I was still experiencing hair loss so she added spironolactone. I have been on this since January of this year along with all of the other drugs I listed. My dose started at 50mg and was upped to 100mg (1 pill 2 x a day) somewhere along the way, I believe it was upped in May. Since May my life has been crazy stressful... my husband moved almost 2000 miles away to start a new job, the rest of us were to follow in July, our daughter was in the hospital for 10 weeks and we went right from the hospital to our new lives in Phoenix. Lots of other stressful factors in there but I won't bore you with details. The whole time, my hair seemed ok. The shedding was minimal, I wasn't noticing loose hairs everywhere, I wasn't having panic attacks in shower when washing my hair... About a 4-6 weeks ago I noticed a crazy increase to shedding/hair loss. If you look at my hair you can't tell ( I was the only one that noticed when my hair originally started shedding) but I can see how bad it is each time I bring my hand to my head and come away with at least one, sometimes several and lots of times more than several, strands of hair. Note: in May of this year I switched from store brand Target iron to Opti-Ferin C and took it for two months, I ran out in July and switched back to regular iron again without thinking twice about it. Now my hair is coming out in crazy amounts, more than it ever did before. Trying not to freak out about it, but yeah, I'm freaking out! So, could the sudden hair loss be from stopping the Opti-Ferin C ?(this product works with building the iron stores back up as opposed to typical iron supplements, at least from what I have read) or could it be the spironolactone stopping to work all of a sudden? I don't think it's the finasteride, I really don't. Could it be the Rogaine causing this suddenly? My scalp is itching more than normal and a couple of weeks ago it was tingling which I remember reading about and identifying with back when I first started noticing the hair loss. With Rogaine, I use men's version at night... store brand. I am sure moving to the desert hasn't helped with making my scalp/hair dry either. Does anyone have any insight or thoughts as to what this may be from? I have appointments with endocrinologist and dermatologist in coming weeks. I also reordered the Opti-Ferin C and have been back on that for a week... too early to see a difference, I know. I know part of this may be stress related, but it seems like a extreme amount to attribute it to that. Thanks in advance, everyone
I have been taking Spironolactone for seven years and have waist length hair. We normal loose about 100 strands of hair a day and that is normal hair lose. Health problems and stress can increase that lose by ten and moving only adds to the stress.
I also feel that you shouldn't use the Rogaine for men as it was created according to hormones and men and women are different. A friend of mine used the Rogaine for men as it was the first kind they made and she lost all of her hair. I use the Pantene products, the shampoo, conditioner and the leave in conditioner when it is hot and dry out. And you may find that washing your hair once a week will help if it is drying out. As we age our body chemistry changes and we have to work with the change. I'm a 62 year old and suffered a massive heart attack at 55 and with the medications I take I had to make adjustments.
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Apr 2010 • 1 answer
Posted 27 Oct 2012 • 2 answers
I have been post-menopausal for over a year, & I am bleeding again... My female organs hurt & there?
Posted 20 Jun 2016 • 0 answers
Posted 9 Nov 2017 • 0 answers
Posted 17 hours ago • 0 answers